Indiana, 2007

Hail and Damaging Wind in Indiana, June 2, 2007

June 2, 2007 · NWS IND · 6 events in 4 counties and zones

On the evening of June 2nd, severe storms moved through central Indiana. 88 inch hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

On the evening of June 2nd, severe storms moved through central Indiana. Some of these storms contained 0.75 inch to 0.88 inch hail. Damaging thunderstorm winds and lightning were also threats from these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 2, 1:35 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 2, 1:35 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EDT SAT JUN 2 2007

.SHORT DISCUSSION...TONIGHT THROUGH MONDAY
MAIN FOCUS WILL CONTINUE TO BE THE CHANCE OF THUNDERSTORMS.
THUNDERSTORMS DURING THE AFTERNOON WITH THE HEATING. LOOKING AT THE
LIFTED INDEXES AND K-INDEX THE MOST UNSTABLE AREAS ARE IN THE
CENTRAL AND EAST. THIS IS FOLLOWING THE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON WHERE THERE IS LITTLE ACTIVITY IN THE EXTREME NW.
THE HEIGHT OF WET BULB ZERO IS ABOVE 12K WHICH WOULD INDICATED ONLY
A SLIGHT CHANCE FOR HAIL. SO FAR ONLY HAVE RECEIVED 1 REPORT OF HAIL
AND THIS WAS BLO PEA SIZE. CAPE ONLY GOES TO AROUND 1200 OVER CNTRL
AND EAST WITH ONLY AROUND 600 IN THE NW. THUNDERSTORM ACTIVITY
SHOULD DECREASE SOME AFTER SUNSET. A COLD FRONT WILL BE MOVING
THROUGH INDIANA ON SUNDAY. MOISTURE AND INSTABILITY WILL BE
INCREASING WITH THE FRONT. LI DROP TO AROUND -5. CAPE REACH 1400
MAINLY DURING THE LATE MORNING IN THE CENTRAL AND WEST THEN IN THE
AFTERNOON IN THE EAST. IN THE WEST IN THE AFTN IT DROPS TO 300. WILL
GO FOR LIKELY TSTMS IN THE WEST AND CENTRAL DURING THE MORNING AND A
CHC IN THE EAST. DURING THE AFTERNOON WILL DROP THE POP TO A CHANCE
IN THE WEST. ON SUNDAY AFTN 850 MB TEMPS DROP AROUND 4C OVER WHAT
THEY HAVE BEEN. TEMPS HAVE BEEN GOING AT OR ABV GUIDANCE. CLOUD
COVER WILL HELP TO HOLD THINGS DOWN. WILL GO TOWARD THE HIGHER TEMP
VALUE. THERE WILL BE ENOUGH INSTABILITY AFTER FROPA TO KEEP A CHANCE
ON SUNDAY NIGHT AND MONDAY.

&&

.EXTENDED DISCUSSION...TUESDAY THROUGH SATURDAY
WEATHER FACTOR TO CONTINUE TO WATCH IN THE EXTENDED PERIOD WILL BE
THE CHANCE OF THUNDERSTORMS. THE FRONT WILL BECOME STATIONARY OVER
CENTRAL INDIANA ON TUESDAY. THIS WILL KEEP A CHANCE OF SHOWERS. WITH
THE CLOUD COVER AND MORE OF A FLOW FROM THE N HIGH TEMPS WILL ONLY
BE IN THE 70S. THE FRONT WILL MOVE INTO SOUTHERN KY ON WEDNESDAY
THIS WILL ALLOW INDIANA TO BECOME UNDER THE INFLUENCE OF HIGH
PRESSURE CENTERED OVER THE GREAT LAKES. A LITTLE MORE SUNSHINE WILL
HELP TO PUSH TEMPS UP A FEW DEGREES. A COLD FRONT WILL MOVE TOWARD
INDIANA FROM THE NORTHWEST ON THURSDAY NIGHT. WILL BRING A CHANCE OF
RAIN IN THEN AND KEEP IT THROUGH THE END OF THE EXTENDED PERIOD.

.AVIATION...DISCUSSION FOR 18Z TAFS

PRIMARILY VFR CONDITIONS EXPECTED THRU THE PERIOD. ONLY PROBLEMS
WILL BE SCT TSRA AND A FEW HOURS OF MVFR FOG AROUND SUNRISE.

UNSTABLE AIRMASS IS ALLOWING SCT TSRA TO DEVELOP ACROSS CENTRAL
INDIANA. NO ORGANIZED TSRA EXPECTED THIS AFTN...SO WILL JUST USE
VCTS. BRIEF IFR CONDS POSSIBLE WITH ANY THUNDERSTOM DUE TO HEAVY
RAIN.

A COLD FRONT WILL SLOWLY MAKE ITS WAY INTO THE AREA FROM IL AFT 00Z.
A LINE OF TSRA MAY MAKE IT INTO LAF AND HUF...BUT CONFIDENCE TOO LOW
TO TRY AND TIME THAT FAR OUT. REMNANTS OF LINE MAY WORK INTO IND AND
BMG BEFORE 06Z...BUT AGAIN CONFIDENCE MUCH TOO LOW ATTM TO MENTION.
WILL USE VCTS AND CB MENTION TO HIGHLIGHT POSSIBILITY.

CIGS SHOULD DROP TO BELOW 10KFT SUNDAY WITH FRONT IN THE AREA AND
PERHAPS DYING SHRA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CS
PUBLIC...SH
Hazardous weather outlook, Jun 2, 4:53 AM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 AM EDT SAT JUN 2 2007

INZ021-028-029-035-031000-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-
553 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT
THE PRESENT TIME...CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY
OF A FEW SEVERE STORMS...ESPECIALLY FROM THE MID AFTERNOON HOURS
TODAY INTO THE LATE EVENING HOURS OF TONIGHT. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS
NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE
FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM THE MID AFTERNOON HOURS
TODAY INTO THE LATE EVENING HOURS TONIGHT. IN ADDITION...SEVERE
WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS
AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>049-051>057-060>065-067>072-031000-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
553 AM EDT SAT JUN 2 2007 /453 AM CDT SAT JUN 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT
THE PRESENT TIME...CONDITIONS ARE NOT FAVORABLE FOR SEVERE
STORMS...ALTHOUGH ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND
SMALL HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS
NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE
FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SEVERE
WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS
AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

The radar

The Indianapolis radar (KIND), 93 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Hail, Greene

When
June 2, 5:20 PM EST to 5:22 PM EST
Where
Greene County, 1 mi E of Bloomfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.030, -86.911

Hail, Putnam

When
June 2, 5:38 PM EST to 5:40 PM EST
Where
Putnam County, 1 mi N of Cloverdale
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
39.535, -86.800

Nickel hail was reported by law enforcement at the highway 231 interchange on interstate 70.

Lightning, Marion

When
June 2, 5:45 PM EST
Where
Marion County, Southport
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.670, -86.120

Lightning struck a power line pole, which fell and subsequently hit and knocked over a tree.

Hail, Marion

When
June 2, 5:51 PM EST to 5:53 PM EST
Where
Marion County, 4 mi E of Southport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.670, -86.045

Hail upwards of dime size was reported by a trained spotter.

Hail, Clinton

When
June 2, 6:51 PM EST to 6:53 PM EST
Where
Clinton County, Colfax
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.200, -86.670

Thunderstorm Wind, Clinton

When
June 2, 7:07 PM EST
Where
Clinton County, 2 mi N of Colfax
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.229, -86.670

Trees were reported down by a trained spotter due to severe damaging thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33348, 33351, 33401, 33353, 33361, 33386.